Three months post ablation - vagal symptoms increasing - any advice?

I am now three months post AF ablation/AFlutter ablation, and have gradually increased my activity levels (after zero for a year!). And generally feeling tons better. I have no AF episodes, but had what I call 'Lurches', single flutters ever since the ablation, sometimes several a day, and some days lots!

What is increasing are single flutters when I bend down, wash my face, lie on my left side, sometimes just touching my sternum, taking off my scarf, touching my neck, bloated stomach....all which I believe are vagally mediated.All worse at the end of the day when tired.

I have halved my dose of flecainide now, but these vagal flutters started before I reduced the dose

I am also stressed....moving house next week and doing it all on my own!

So, just wondered what you thought before I go back to EP. I am seeing him on August 1st anyway to include a 24ECG.

I try and do breathing to calm me......just a Monday morning blurt.......thanks for reading!!

Ann

3 Replies

oldestnewest
  • Hi Ann, what you describe sound like ectopic beats, those "missed beats" that feel like a tap or knock in the chest. The problem is that these are quite normal and everybody gets them up to 200 a day I'm told. Unfortunately we AFers are so sensitive to what our hearts are doing that we notice every one and worry that our AF is coming back. There is no doubt that tiredness and stress can make these worse and more frequent and I have to guard against getting too exhausted or I get clusters of these ectopics. Do talk to your EP about them by all means and yes they may well be vagal related so look at your diet as sometimes one can discover a single item that causes problems. I think biscuits do it for me!

    BobD

  • Thanks Bob...as ever!!!

  • Had communication with EP, he has suggested upping the flecainide again, stopping the beta blocker and seeing him for reassurance. He did say a touch up may be required! Oh no!!